MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Date of event: exact unknown/not provided, best estimate is between (b)(6) 2019 - (b)(6) 2020.If implanted; give date: lens was implanted in (b)(6) 2019.If explanted; give date: lens remains implanted, therefore not explanted.(b)(6).(b)(4).Device evaluation: the intraocular lens (iol) was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device could not be performed.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification. a search revealed that no other complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had undergone implant of a tecnis monofocal intraocular lens in the right eye in (b)(6) 2019 by another surgeon.Emmetropia was targeted.It was confirmed both the tecnis monofocal and a rayner sulcoflex trifocal lens were used, and both lenses remain implanted together in the right eye.The visual acuity reached post-op was 0.63 (subjective refraction) with -3.0 diopter (dpt) cylinder (cyl) with sphere (sph) zero (0) in the right eye and the objective refraction with the left eye is sph + 2.5 dpt cyl -0.5 50°.The patient is not satisfied with the result in the right eye and requests an implant in the left eye.The patient is an engineer in microelectronics, and also microscope reflective components, and can do this poorly with the right eye, as these reflect and cause halos.This disturbs him significantly and he now relies increasingly on his left eye when microscoping.Through follow-up we learned that the patient¿s subjective refraction on the operated right eye is at -3.0 diopter with a target of 0 diopter.The surgeon plans to implant an eyehance lens in the left eye, but no procedures have been performed in either eye.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9994482
Report Number2648035-2020-00374
Device Sequence Number3700474
Product Code HQL
UDI-Device Identifier05050474531857
UDI-Public(01)05050474531857(17)230523
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Model NumberZCB00
Device Catalogue NumberZCB0000270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005